Alert archive / New York / Wind Advisories in 2024
Wind Advisory 6, NWS New York, NY
NWS New York, NY issued this wind advisory at Mar 23, 2024, 4:01 AM EDT for 5 counties in New Jersey; 11 counties in New York; 4 counties in Connecticut. It took effect at Mar 23, 2024, 2:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2024, 4:01 AM EDT (08:01 UTC)
- In effect from
- Mar 23, 2024, 2:00 PM EDT
- Expired
- Mar 24, 2024, 2:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 450 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
777 WWUS71 KOKX 230801 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 401 AM EDT Sat Mar 23 2024 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-231615- /O.NEW.KOKX.WI.Y.0006.240323T1800Z-240324T0600Z/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex-Southern New London-Western Passaic-Eastern Passaic- Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 401 AM EDT Sat Mar 23 2024 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... * WHAT...Southeast winds becoming northwest winds 15 to 25 mph with gusts up to 45 to 50 mph expected. * WHERE...Portions of southern Connecticut, northeast New Jersey, and southeast New York. * WHEN...From 2 PM this afternoon to 2 AM EDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JT
3 follow-up statements
081 WWUS71 KOKX 231012 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 612 AM EDT Sat Mar 23 2024 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-240000- /O.CON.KOKX.WI.Y.0006.240323T1800Z-240324T0600Z/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex-Southern New London-Western Passaic-Eastern Passaic- Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 612 AM EDT Sat Mar 23 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... * WHAT...Southeast winds becoming northwest winds 15 to 25 mph with gusts up to 45 to 50 mph expected. * WHERE...Portions of southern Connecticut, northeast New Jersey, and southeast New York. * WHEN...From 2 PM this afternoon to 2 AM EDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JT
032 WWUS71 KOKX 231922 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 322 PM EDT Sat Mar 23 2024 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-240600- /O.CON.KOKX.WI.Y.0006.000000T0000Z-240324T0600Z/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex-Southern New London-Western Passaic-Eastern Passaic- Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 322 PM EDT Sat Mar 23 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of southern Connecticut, northeastern New Jersey, and southeastern New York. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MET
920 WWUS71 KOKX 240551 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 151 AM EDT Sun Mar 24 2024 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-240700- /O.EXP.KOKX.WI.Y.0006.000000T0000Z-240324T0600Z/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex-Southern New London-Western Passaic-Eastern Passaic- Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 151 AM EDT Sun Mar 24 2024 ...WIND ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... Wind gusts will continue to diminish below Wind Advisory criteria early this morning and the Wind Advisory will be allowed to expire at 2 AM. Northerly gusts up to 30 to 35 mph are still possible through early this morning. $$ JT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Mar 23, 2:41 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 23, 2:41 AM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service New York NY
241 AM EDT Sat Mar 23 2024
.SYNOPSIS...
Low pressure approaches tonight into early Saturday, moving
across Saturday afternoon into early Saturday evening.
Thereafter, the low moves northeast of the region for the
remainder of Saturday night. High pressure builds Sunday, and
ridges down from the north Monday into Tuesday. A weakening warm
front approaches Tuesday night into early Wednesday. A frontal
system then pushes through slowly on Thursday with low pressure
forming along the boundary to the south and pushing offshore
into Friday. Weak high pressure attempts to build in afterwards.
&&
.NEAR TERM /THROUGH TONIGHT/...
Forecast is generally on track. The chances for any freezing
rain currently look to be limited western Orange County. Still,
only a brief period can be expected, and a special weather
statement has been issued to address this for the next couple of
hours.
Low pressure and an upper level trough approach tonight. Light
rain has started for most of the forecast area, and will be come
more steady and heavier towards daybreak.
&&
.SHORT TERM /SUNDAY/...
Flood watch extended for NE NJ, Lower Hudson Valley, and
Southern CT, same start time, 8AM Saturday but it goes until 8AM
Sunday. This extension is because some of the area rivers and
streams could still above their banks late Saturday night and
this could linger into early Sunday morning.
Flood watch remains in effect from 8AM Saturday through late
Saturday night, ending 2AM Sunday for Long Island and NYC.
Models with their axis of heaviest rainfall have some
variations but overall shows the higher amounts generally
between 2.5 and 4 inches from SW to NE from Northeast NJ
northeastward through Southwest CT.
Low pressure continues to approach the region Saturday with an
increase in SE flow. The trough will continue to approach as well
aloft with an associated increase in precipitable water. getting
above normal for this time of year. According to SPC OKX sounding
climatology, it will be above 90th percentile and near the max for
late March with perceptible waters forecast to get to near 1.2
inches. This will lead to a greater moisture potential with this
approaching system as a low level jet from the south increases.
Aloft, upper levels will have increasing jet as well and the local
region will be near right rear quad, increasing divergence and
increasing synoptic lift during the day.
Rain light in the morning, becomes steady. The rain picks up and
becomes heavy late morning into the afternoon. Heavy rain lingers
for eastern areas Saturday evening while to the west, rain will be
lighter and eventually taper off. Late Saturday night, rain
tapers off for eastern areas. The low pressure late Saturday night
will be moving northeast of the region towards the Canadian
Maritimes with high pressure starting to build in from the SE
Canada and into the Great Lakes. This will increase cold air
advection with gusty northerly flow Saturday night. Some of the
precipitation before totally ending could be a mix of rain snow
for some areas but this is a low chance and would be mainly across
the interior portions.
Winds pick up Saturday, will be higher within convective
elements. Winds become gusty everywhere Saturday night with
increase in pressure gradient between low moving northeast of the
area and high pressure to the west. Gusts up to 30 to 35 mph
during day Saturday, with gusts near 40 mph more likely Saturday
night, especially along the coast. Thunderstorms could produce
brief wind gusts to near 45 mph.
Concerning flood impacts, NE NJ and into Rockland appears to have
lowest amounts of rain needed for flash flooding, 1 to 1.5 inches
in a 3 to 6 hour window. That seems to be the general area where
flooding could more easily take place. See hydrology section for
more details.
The ensemble river forecasts depict a large majority of the area
rivers going into flood with this upcoming event, especially
taking the GEFS and NAEFS ensembles into account.
CAMs depict a large aggregate of heavy rainfall entering the
region from SW to NE Saturday afternoon. Eventually as this area
shifts NE towards Lower Hudson Valley and Southern Connecticut the
CAMs are indicating a squall line developing for the coastal
areas, parts of NYC through Long Island and Southern Connecticut
for the early evening hours. Here is where there could be
localized torrential downpours with chances for 1 inch per hour
rainfall rates as well as a fraction of the low level jet getting
mixed down via downward momentum of the heavy rain and within any
thunderstorms. This will be manifested as a downburst of winds
with wind gusts up to near 40 to 45 mph for brief periods of time.
CAMs are coherent in their reflectivity signatures but vary in
size and individual intensities.
Regarding thunderstorms, there are some mesoscale model
depictions of MUCAPE moving across parts of the coastal areas
Saturday afternoon and also within point selections on BUFKIT,
some narrow elevated CAPE. The timing shown however is more
during the afternoon and not as much during the early evening.
It appears the strongest vertical forcing and vorticity are
occurring afternoon into early evening along with increasing low
level frontogenesis. Chances for thunderstorms along southern
Long Island and ocean late Saturday afternoon into Saturday
evening are forecast. Slight chances of thunderstorms to the
north across the rest of the area are also forecast.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The latest guidance is showing better agreement in getting precip
offshore and clear of far eastern sections Sunday AM. High pressure
to the north in Southern Canada slowly builds out of the northwest
on Sunday. Clearing takes place from west to east during the morning
and into the early afternoon. There remains some question as to how
much clearing takes place, especially further east. The second half
of the weekend however does appear to remain dry. As the offshore
low spins and rotates bands of showers well offshore, a few could
get close to far eastern areas but all in all the chance for showers
looks fairly remote, thus covered with only a slight chance /
minimal PoPs for far eastern areas Sunday night into early Mon AM.
The low will meander offshore through early Tuesday with the upper
level ridge axis approaching late Mon and likely passing through by
Tue AM. At the same time in the low levels high pressure ridges down
from the north along the northeast coastal plain. This should keep
the low levels dry and with sinking motion to the west of the
offshore low and frontal boundary expect a good deal of sunshine on
Tuesday. Some high clouds should start to push in for the afternoon
and evening in advance a warm front which draws closer Tuesday
night. For now kept Tue night dry as higher heights along the
eastern seaboard should slow down the advancement of lower clouds
and precip from the west. Heights lower for mid week and by
Wednesday the flow aloft becomes more cyclonic and thus introduced
chance PoPs, with some low end likely PoPs late in the day and at
night. Questions remain for Thursday with much of the global
deterministic guidance more to south and eventually to the east with a
wave of low pressure forming along a slow moving occluded / cold
frontal boundary for Thursday into Friday. Went a bit below
consensus / NBMEXP PoPs Thursday and Friday and kept chance to low
end chance PoPs in place for this timeframe with overall confidence
below average late in the period.
Temperatures will average a few degrees below normal Sunday through
Monday night, followed by slightly milder and near normal
temperatures for the remainder of the week.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
Low pressure and a cold front pass through this afternoon into
early evening.
Lowering cigs through the pre-dawn hours - eventually bcmg IFR
by around daybreak. IFR and rain prevail through much of the
daytime hours today. Rain could be heavy at times, mainly after
around 18z. Iso TSRA for all but KSWF from approx 19-00z.
Winds mostly SE to E through this morning and into the
afternoon at 10-15 kt. Winds increase this afternoon and
generally backing NE, then NW late aftn-early evening. Outside
of any thunder, gusts 25-30kt this aftn. Gusts in/near a TSTM
possibly 35-40kt. NW gusts this evening 30-40kt.
LLWS starting around 12Z for KNYC terminals and points east,
with 40-50kts of flow at 2kft. About 5-10kt stronger for KISP
and KGON.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments likely for changing CIGs and VSBYs. An abupt shift
from SE-E to NE-NW anticipated at some point between approx
19-23z Timing of LLWS onset early Saturday may be +/- an hour
or two. High confidence in +RA potential Sat aft and evening NYC
east. Lower confidence in TS potential KJFK and KISP.
OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...
Saturday Night: VFR NW gusts 25-30 kt.
Sunday: VFR. N-NE wind gusts around 25 kt.
Monday: VFR. NE gusts 20-25 kt.
Tuesday and Wednesday: VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Sub-SCA conditions tonight. SCA for non-ocean Saturday but
brief gale force gusts possible with heavy rain and any possible
thunderstorms late afternoon. Low level jet will be closer to
the region so the ocean goes from SCA gust conditions in the
morning to gales in the afternoon. Gales expected for all waters
Saturday night, continuing into Sunday morning.
Gales should give way to small craft conditions from west to
east on Sunday, with gales possibly lingering out on the eastern
ocean into a portion of Monday. Otherwise small craft
conditions will remain in place through Monday night for much of
the coastal waters with ocean seas remaining quite elevated.
Perhaps more marginal small craft conditions will remain for the
western non-ocean waters. Small craft seas will remain in place
for the ocean waters through Tuesday, with small craft gusts
perhaps only remaining for the far eastern waters into Tuesday
afternoon.
&&
.HYDROLOGY...
Total rain forecast, 2.5 to 3.5 inches with locally higher
amounts possible. This will give a chance for flooding,
especially Saturday afternoon into Saturday evening, when flash
flooding will be possible as well. There could be some residual
flooding with elevated rivers and streams after rain ends
Saturday night which could linger into early Sunday morning. NE
NJ into Rockland seems especially prone, where there is some of
the lowest flash flood guidance for 3 to 6 hours. Low-lying,
poor drainage and urban areas will also be prone to flooding.
MMEFS indicates potential, especially from GEFS, for some
moderate to possibly even localized major flooding for some
rivers, particularly for the Saddle River at Lodi. The moderate
flooding risk is if more than 3 inches of rain occurs within a 6
to 12 hour period and the major flooding risk is if more than 4
inches of rain occurs within a 6 to 12 hour period.
No hydrological impacts are anticipated in the long term Sunday
through Friday.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch from 8 AM EDT this morning through Sunday morning
for CTZ005>012.
NY...Flood Watch from 8 AM EDT this morning through Sunday morning
for NYZ067>071.
Flood Watch from 8 AM EDT this morning through late tonight
for NYZ072>075-078>081-176>179.
NJ...Flood Watch from 8 AM EDT this morning through Sunday morning
for NJZ002-004-006-103>108.
MARINE...Small Craft Advisory from 6 AM this morning to 6 PM EDT this
evening for ANZ331-332-335-338-340-345.
Gale Warning from 6 PM this evening to noon EDT Sunday for
ANZ331-332-335-338-340-345.
Gale Warning from 6 AM this morning to noon EDT Sunday for
ANZ350-353-355.
&&
SYNOPSIS...JE/JM
NEAR TERM...JE/JM/JP
SHORT TERM...JM
LONG TERM...JE
AVIATION...JC
MARINE...JE/JM
HYDROLOGY...JE/JMHazardous weather outlook, Mar 22, 5:01 PM EDT, 11 hours before
Hazardous Weather Outlook National Weather Service New York NY 501 PM EDT Fri Mar 22 2024 CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-232115- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester- 501 PM EDT Fri Mar 22 2024 ...FLOOD WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ072>075-078>081-176>179-232115- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northwest Suffolk-Northeast Suffolk-Southwest Suffolk- Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens- Southern Nassau- 501 PM EDT Fri Mar 22 2024 ...FLOOD WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-232115- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 501 PM EDT Fri Mar 22 2024 ...GALE WARNING IN EFFECT FROM 6 PM SATURDAY TO NOON EDT SUNDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ350-353-355-232115- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 501 PM EDT Fri Mar 22 2024 ...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO NOON EDT SUNDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Mar 23, 1:47 AM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service New York NY
147 AM EDT Sat Mar 23 2024
NYZ067-230745-
Orange-
147 AM EDT Sat Mar 23 2024
...PATCHY FREEZING RAIN POSSIBLE IN NORTHERN ORANGE COUNTY...
With surface temperatures now at or below freezing, patchy freezing
rain is possible in northern Orange County through about 4 AM this
morning.
The freezing rain may quickly coat roadways with a thin layer of ice
that may be undetectable. Please use extreme caution, especially on
bridges, overpasses and around curves. Allow plenty of stopping
distance and avoid braking suddenly.
&&
LAT...LON 4149 7476 4150 7448 4157 7442 4160 7433
4163 7426 4163 7425 4160 7425 4160 7421
4158 7413 4161 7413 4160 7409 4161 7407
4158 7404 4140 7434 4130 7456 4136 7469
4139 7471 4140 7474 4143 7474 4143 7476
TIME...MOT...LOC 0542Z 241DEG 32KT 4153 7427
JTSpecial weather statement, Mar 23, 3:33 AM EDT, 28 minutes before
Special Weather Statement National Weather Service New York NY 333 AM EDT Sat Mar 23 2024 CTZ005>008-NYZ067-068-231000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Orange-Putnam- 333 AM EDT Sat Mar 23 2024 ...PATCHY FREEZING RAIN POSSIBLE ACROSS INTERIOR LOWER HUDSON VALLEY AND SOUTHERN CT... Patchy freezing rain will be possible through about 6 AM this morning as surface temperatures remain at or below freezing across several locations across the interior. Use caution if traveling this morning, especially on bridges, overpasses and around curves. Allow plenty of stopping distance and avoid braking suddenly.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 11:15 AM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 118 min |
| Mar 23, 11:27 AM EDT | River Flood Warning | OKX | Bergen | 15 hr |
| Mar 23, 1:08 PM EDT | Areal Flood Warning | OKX | Bergen, Essex, Hudson, Passaic, Union | 7 hr |
| Mar 23, 1:47 AM EDT | Special Weather Statement | OKX | Orange | 118 min |
| Mar 23, 11:00 AM EDT | Areal Flood Advisory | OKX | Bronx, Nassau, Queens, Westchester | 3 hr |
| Mar 23, 11:05 AM EDT | Areal Flood Advisory | OKX | Kings, Queens | 3 hr |
| Mar 23, 1:58 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Westchester | 5 hr |
| Mar 23, 2:12 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 4 hr |
| Mar 23, 3:17 PM EDT | Areal Flood Advisory | OKX | Suffolk | 3 hr |
| Mar 23, 3:25 PM EDT | Gale Warning | OKX | 14 hr | |
| Mar 23, 3:40 PM EDT | Areal Flood Advisory | OKX | Suffolk | 4 hr |
| Mar 23, 3:49 PM EDT | Areal Flood Warning | OKX | Bronx, Westchester | 4 hr |
| Mar 23, 7:50 PM EDT | Areal Flood Warning | OKX | Bronx, New York, Westchester | 6 hr |
| Mar 23, 3:32 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 5 hr |
| Mar 23, 3:48 PM EDT | Areal Flood Warning | OKX | Greater Bridgeport Planning Region | 5 hr |
| Mar 23, 4:38 PM EDT | Areal Flood Warning | OKX | Greater Bridgeport Planning Region | 4 hr |
Nearby
Wind Advisories in New York, 2024Wind Advisories in New Jersey, 2024Wind Advisories in Connecticut, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.